Ellie, I am so glad you finally went to the doc. Did you get a pdoc or is it just your GP treating you?
Abilify is an atypical antispychotic, and they don't take the time that antidepressants do. (Lithium works fast, too). It very well could be that you are "crashing". That's when you get brought down with meds, or if you come down on your own, either way it can be very hard time to get through. I think I actually warned you of this happening. When mania is out of control, it happens. I went through it - NOT FUN! I couldn't even take a shower every day; too to much energy. Do you find your muscles to be extremely weak? Hard to be alert and concentrate?
I really recommend getting a pdoc, GPs don't have a clue about BP. They just prescribe the usual lithium or antipsychotic, but they aren't usually aware of what happens. People don't just "stabilize" overnight. You are going to need some help getting through this; either an antidepressant that doesn't cause mania like welbutrin and/or lamictal (lamictal is also a mild mood stabilizer) to get you through and functional. These do take some time. Curious, why he didn't presribe a mood stabilizer with it. Oh, well, the Abilify will definitely slam you down. I'm sorry you are going through the transition, just DO NOT give up. When it's over, you will be sooo sooo happy you got through - the other side is worth it, trust me!
Why not just tell her you have a history of crashing so hard you can't function and ask her about easing into it. It seems to be most docs' method to slam you down overnight. I really don't agree with that, having been on the receiving end. Even they don't understand how it is. They only know what books say.
I am very glad that you did go, tho. It does take guts; I always say medication is not for the faint of heart!!
I will be around for sure; if you post anything else on this thread I will get an email and write you back ASAP, OK? Hang in there.
Took a full dose for the first time last night and the stuff isn't making me tired at all. A little bit in the other direction in fact. Still maintaining the energy but without so much anxiety. A little better able to direct it. Thanks to the sedation effect i think. Mild as it might be.
the only problem I've had at all is that I had to spend the day with my mother. Cooking cleaning doing her laundry etc. (I am a mom too) and by the end of the day I was having panic attacks. Ended up taking a klonopin and that took the edge off. Still shaky and feel more full of frantic energy than I have since I started this med. Maybe the sedation effect is wearing off and It's not going to work at all. Starting to worry. I know It usually takes a week or two to really start taking effect but I'm so impatient to get this under control.
Ellie, I don't understand, at first you said the abilify knocked you down; now it doesn't do anything? It doesn't take the build up time that other types of meds do.
Did I misunderstand?
If it's not enough, call your doc tomorrow! You can't continue to have the mania; if you're not on enough medicine, it's not worth taking.
The only thing that I can think happened is that the first day I was so depleated with lack of sleep and food and all the frantic activity that the slightest bit of sedation put me out like a light. No kidding, for the better part of 24 hours. Now it seems like its not doing much at all. I talked to my Dr and was told that it has a tendency to keep you up at night for some people, thats why she gave me the klonipin. She told me to take the abilify in the morning. I took the abilify at midnight and it's 3 am now. Doesn't look like I'm going to bed tonight. To close to time to get up to take the Klonipin. Sure not taking this tomorrow night. I'll wait till Tuesday morning. This is the first time its kept me up at night.
I do feel much more focused. I'm not pacing anymore. Just cleaning everythilng in sight. I'm still having some anxiety issues but not nearly as severe. She told me to give it a week and then let her know how it was working. I'm getting the lowest possible dose to start but she intends to increase it as needed.
I waited until yesterday before I called the Dr. back about increasing meds. Became pretty obvious yesterday I was still manic though. Pacing started again. God I hate that. And once it starts it just won't stop.
She doubled me up on both meds. Hate the Klonopin more than the abilify. Stuff makes me tired and a little depressed. Is it normal for a benzo to do that, not tired I expected to be a nap in progress, just not depressed like that.
My husband has been so good about all this. He's moved back in. Had done so before he knew about all this. But he's sticking it out. Taken over alot of chores with the kids.
Think I'm going to consult a Pdoc about all this though. My GP is great but I have some other issues as well and probably ought to be seeing a therapist in addidition to a Pdoc. Time to get into some practice that can get me more stable. The meds I"m on are helping but I think the crash is imminent and I don't think my GP is going to do anything about that. I may be judging her prematurely but I'm not willing to take any chances with my life. I know what the crash can do.
You're right though, this has to end somewhere. I'm the most irritable person alive. I've taken to driving in the evenings just to have a little time alone. Decompress. Thanks for your help
Hi, Ellie - sorry to hear you're doing poorly - I hate to say "I told you so", but didn't I say not to get treated by a GP!!!!!!! They DON'T have a clue about BP!
Get a pdoc quick - he will know exactly how to take you down, probably a little slower than the usual, it might make the crash more tolerable.
Yes, klonopin can be very depressing, as all benzos. I was on it, too and dreaded taking it, even tho I only took it when anxiety was unbearable, because it made me feel like crap, and I also couldn't nap on it. I still can't nap at all, but I don't even feel the need. If you get stable on a stabilizer, you won't need it. Just be SURE and write down the things you have said here, it is vital that you tell your pdoc. If you can't remember, read your posts!
Ah, the irritability! I was so irritable, I couldn't be touched, it made my skin crawl, literally and I wanted to climb out of it! Also, people's breathing or eating sounds would send me into a rage, I would have to leave the room and scream into a pillow! I think that was the single worst part of mania, but I had had it so long (not quite to that extent, it just got worse as time went by), that I didn't really know anything else.
When that goes away, I guarantee you will do anything to stay stable! It feels great to be nice to everyone!
I am sooooo glad to hear your husband has moved back in! Please don't f*** it up! Get stable now! Even if you have to endure a crash, just know it will go away - it's not forever! You CAN have a very happy marriage and be a much better mom, just stick it out.
Keep us informed, I am always glad to read your posts!
Abilify was working well for a while, but the dosage wasn't high enough and I seemed to build a tolerance to it quickly. I too have good and bad days. Mornings are always best for me. Afternoons seriously suck.
My meds have been increased and for the time being I'm going to be okay (I'm taking that on faith) until I can get to a Pdoc.I at least think I've found my trigger other that just the spring thing. Therapy certainly won't hurt. If I hate it I can always quit.